Alert archive / Montana / Winter Storm Watches in 2011
Winter Storm Watch 3, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Jan 28, 2011, 3:21 AM MST for 6 counties in Montana. It took effect at Jan 29, 2011, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2011, 3:21 AM MST (10:21 UTC)
- In effect from
- Jan 29, 2011, 5:00 AM MST
- Expired
- Jan 29, 2011, 2:45 AM MST
- In force
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 31 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309 WWUS45 KMSO 281021 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 321 AM MST FRI JAN 28 2011 MTZ002-282200- /O.NEW.KMSO.WS.A.0003.110129T1200Z-110130T1200Z/ WEST GLACIER REGION- 321 AM MST FRI JAN 28 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING SATURDAY...BECOMING MODERATE TO HEAVY AT TIMES LATE IN THE DAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE SATURDAY AFTERNOON...PEAKING SATURDAY NIGHT CREATING BLOWING AND DRIFTING OF SNOW. LOCAL BLIZZARD CONDITIONS ARE POSSIBLE WITH VISIBILITIES REDUCED TO A QUARTER-MILE OR LESS. * SNOW ACCUMULATIONS: 4 TO 10 INCHES POSSIBLE BY SUNDAY MORNING. * WINDS: INCREASING NORTHEAST 15 TO 25 MPH SUSTAINED WITH GUSTS TO 35 MPH LATE SATURDAY AND SATURDAY NIGHT. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
908 WWUS45 KMSO 282203 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 303 PM MST FRI JAN 28 2011 MTZ001-291200- /O.NEW.KMSO.WW.Y.0014.110129T1800Z-110130T1800Z/ KOOTENAI/CABINET REGION- 303 PM MST FRI JAN 28 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING SATURDAY AFTERNOON...BECOMING MODERATE TO HEAVY AT TIMES LATE IN THE DAY. * SNOW ACCUMULATIONS: 3 TO 5 INCHES IN LOWER ELEVATIONS AND VALLEYS. UP TO 12 INCHES IN HIGHER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-291200- /O.NEW.KMSO.WW.Y.0014.110130T0000Z-110131T0000Z/ LOWER CLARK FORK REGION- 303 PM MST FRI JAN 28 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING SATURDAY EVENING...BECOMING MODERATE TO HEAVY AT TIMES THROUGH SUNDAY MORNING. * SNOW ACCUMULATIONS: 3 TO 5 INCHES IN LOWER ELEVATIONS AND VALLEYS. 6 TO 10 INCHES IN HIGHER ELEVATIONS...INCLUDING LOOKOUT PASS AND EVARO HILL. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ007-291200- /O.NEW.KMSO.WW.Y.0014.110130T0000Z-110131T0000Z/ BUTTE/BLACKFOOT REGION- 303 PM MST FRI JAN 28 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING SATURDAY EVENING...BECOMING MODERATE TO HEAVY AT TIMES MAINLY NORTH OF HIGHWAY 12. EAST WINDS ARE EXPECTED TO INCREASE SATURDAY NIGHT...PEAKING SUNDAY MORNING. THE COMBINATION OF SNOW AND WIND WILL PRODUCE BLOWING AND DRIFTING OF SNOW MAINLY NORTH OF GARRISON JUNCTION...INCLUDING INTERSTATE 90 AND THE HIGHWAY 12 AND HIGHWAY 200 CORRIDORS. LOCAL BLIZZARD CONDITIONS ARE POSSIBLE WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES WITH UP TO 8 INCHES POSSIBLE NORTH OF HIGHWAY 12 AND AT HIGHER ELEVATIONS SUCH AS GEORGETOWN LAKE. 2 TO 5 INCHES SOUTH OF GARRISON JUNCTION...INCLUDING BUTTE AND ANACONDA. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-291200- /O.NEW.KMSO.WW.Y.0014.110130T0600Z-110131T0600Z/ MISSOULA/BITTERROOT VALLEYS- 303 PM MST FRI JAN 28 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 PM SATURDAY TO 11 PM MST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING LATE SATURDAY EVENING...BECOMING MODERATE TO HEAVY AT TIMES THROUGH SUNDAY MORNING. EAST WINDS ARE EXPECTED TO INCREASE SUNDAY...PRODUCING BLOWING AND DRIFTING OF SNOW. LOCAL BLIZZARD CONDITIONS ARE POSSIBLE WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS...ESPECIALLY THROUGH HELLGATE CANYON AND DOWNTOWN MISSOULA. * SNOW ACCUMULATIONS: 2 TO 5 INCHES. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ006-291200- /O.NEW.KMSO.WW.Y.0014.110130T0000Z-110131T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 303 PM MST FRI JAN 28 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING EARLY SATURDAY EVENING...BECOMING MODERATE TO HEAVY AT TIMES THROUGH SUNDAY MORNING. * SNOW ACCUMULATIONS: 5 TO 9 INCHES IN HIGHER ELEVATIONS AND BENCHES. 2 TO 5 INCHES IN LOWER ELEVATIONS AND VALLEYS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-291200- /O.NEW.KMSO.WW.Y.0014.110130T0600Z-110131T0600Z/ NORTHERN CLEARWATER MOUNTAINS- 203 PM PST FRI JAN 28 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM SATURDAY TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 10 PM PST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING LATE SATURDAY EVENING...BECOMING MODERATE TO HEAVY AT TIMES THROUGH SUNDAY MORNING. * SNOW ACCUMULATIONS: 1 TO 5 INCHES BY SUNDAY EVENING. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ006-291200- /O.NEW.KMSO.WW.Y.0014.110130T0000Z-110131T0000Z/ SOUTHERN CLEARWATER MOUNTAINS- 203 PM PST FRI JAN 28 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 4 PM PST SUNDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 PM PST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING LATE SATURDAY AFTERNOON...BECOMING MODERATE TO HEAVY AT TIMES THROUGH SUNDAY MORNING. * SNOW ACCUMULATIONS: 6 TO 10 INCHES ABOVE 3000 FEET. 1 TO 5 INCHES BELOW 3000 FEET. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ003-291200- /O.EXB.KMSO.WS.A.0003.110129T1800Z-110130T1800Z/ FLATHEAD/MISSION VALLEYS- 303 PM MST FRI JAN 28 2011 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING SATURDAY AFTERNOON...BECOMING MODERATE TO HEAVY AT TIMES LATE IN THE DAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE IN THE FLATHEAD VALLEY SATURDAY AFTERNOON...PEAKING EARLY SUNDAY MORNING. THE COMBINATION OF SNOW AND WIND WILL LIKELY PRODUCE BLOWING AND DRIFTING OF SNOW. LOCAL BLIZZARD CONDITIONS ARE POSSIBLE WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS. * SNOW ACCUMULATIONS: 6 TO 10 INCHES POSSIBLE IN THE FLATHEAD VALLEY BY SUNDAY MORNING. 3 TO 6 INCHES POSSIBLE IN THE MISSION VALLEY BY SUNDAY MORNING. * WINDS: INCREASING NORTHEAST 15 TO 25 MPH SUSTAINED WITH GUSTS TO 35 MPH LATE SATURDAY AND SATURDAY NIGHT. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON...KALISPELL PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ043-291200- /O.EXB.KMSO.WS.A.0003.110130T0000Z-110131T0000Z/ POTOMAC/SEELEY LAKE REGION- 303 PM MST FRI JAN 28 2011 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING LATE SATURDAY AFTERNOON...BECOMING MODERATE TO HEAVY AT TIMES THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO INCREASE ALONG THE HIGHWAY 200 CORRIDOR LATE SATURDAY NIGHT...PEAKING DURING THE DAY SUNDAY. THE COMBINATION OF SNOW AND WIND WILL LIKELY PRODUCE BLOWING AND DRIFTING OF SNOW. LOCAL BLIZZARD CONDITIONS ARE POSSIBLE WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS. * SNOW ACCUMULATIONS: 6 TO 10 INCHES POSSIBLE BY SUNDAY MORNING. UP TO 20 INCHES POSSIBLE IN THE HIGHER TERRAIN. * WINDS: INCREASING EAST 15 MPH SUSTAINED WITH GUSTS TO 25 MPH LATE SATURDAY THROUGH SUNDAY. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ002-291200- /O.EXT.KMSO.WS.A.0003.110129T1200Z-110130T1800Z/ WEST GLACIER REGION- 303 PM MST FRI JAN 28 2011 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING SATURDAY...BECOMING MODERATE TO HEAVY AT TIMES LATE IN THE DAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE SATURDAY AFTERNOON...PEAKING EARLY SUNDAY MORNING. THE COMBINATION OF SNOW AND WIND WILL LIKELY PRODUCE BLOWING AND DRIFTING OF SNOW. LOCAL BLIZZARD CONDITIONS ARE POSSIBLE WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS. * SNOW ACCUMULATIONS: 8 TO 12 INCHES POSSIBLE BY SUNDAY MORNING. UP TO 20 INCHES POSSIBLE IN THE HIGHER TERRAIN. * WINDS: INCREASING NORTHEAST 15 TO 25 MPH SUSTAINED WITH GUSTS TO 35 MPH LATE SATURDAY AND SATURDAY NIGHT. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
993 WWUS45 KMSO 290945 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 245 AM MST SAT JAN 29 2011 MTZ002-291800- /O.UPG.KMSO.WS.A.0003.110129T1200Z-110130T1800Z/ /O.NEW.KMSO.WS.W.0004.110129T1800Z-110131T0000Z/ WEST GLACIER REGION- 245 AM MST SAT JAN 29 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING DURING THE DAY TODAY...BECOMING MODERATE TO HEAVY AT TIMES LATER THIS AFTERNOON. NORTHEAST WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON...PEAKING TONIGHT AND EARLY SUNDAY MORNING. THE COMBINATION OF SNOW AND WIND WILL LIKELY PRODUCE BLOWING AND DRIFTING OF SNOW. LOCAL BLIZZARD CONDITIONS ARE POSSIBLE WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS. * SNOW ACCUMULATIONS: 6 TO 10 INCHES EXPECTED BY SUNDAY AFTERNOON ...WITH UP TO 15 INCHES IN THE MOUNTAINS. * WINDS: INCREASING NORTHEAST 15 TO 25 MPH SUSTAINED WITH GUSTS TO 35 MPH LATE SATURDAY AND SATURDAY NIGHT. DANGEROUS WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO CAN BE EXPECTED TONIGHT AND SUNDAY. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ003-291800- /O.UPG.KMSO.WS.A.0003.110129T1800Z-110130T1800Z/ /O.NEW.KMSO.WS.W.0004.110129T2100Z-110131T0000Z/ FLATHEAD/MISSION VALLEYS- 245 AM MST SAT JAN 29 2011 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: SNOWFALL WILL BE DEVELOPING THIS AFTERNOON... BECOMING MODERATE BY LATE AFTERNOON. NORTHEAST WINDS ARE EXPECTED TO INCREASE IN THE FLATHEAD VALLEY LATE SATURDAY AFTERNOON...PEAKING TONIGHT AND EARLY SUNDAY MORNING. THE COMBINATION OF SNOW AND WIND WILL LIKELY PRODUCE BLOWING AND DRIFTING OF SNOW. LOCAL BLIZZARD CONDITIONS ARE POSSIBLE WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS NORTH OF KALISPELL. * SNOW ACCUMULATIONS: 5 TO 9 INCHES IN THE FLATHEAD VALLEY...AND 3 TO 6 INCHES IN THE MISSION VALLEY BY SUNDAY AFTERNOON. * WINDS: INCREASING NORTHEAST 15 TO 25 MPH SUSTAINED WITH GUSTS TO 35 MPH BY EARLY THIS EVENING AND TONIGHT IN THE NORTHERN FLATHEAD VALLEY. NORTH WINDS 10 TO 20 MPH IN THE MISSION VALLEY TONIGHT. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ043-291800- /O.UPG.KMSO.WS.A.0003.110130T0000Z-110131T0000Z/ /O.NEW.KMSO.WS.W.0004.110130T0000Z-110131T0000Z/ POTOMAC/SEELEY LAKE REGION- 245 AM MST SAT JAN 29 2011 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: SNOWFALL WILL BE DEVELOPING THIS AFTERNOON ...BECOMING MODERATE TO HEAVY AT TIMES THROUGH SUNDAY AFTERNOON. WINDS ARE EXPECTED TO INCREASE ALONG THE HIGHWAY 200 CORRIDOR TONIGHT...PEAKING DURING THE DAY SUNDAY. THE COMBINATION OF SNOW AND WIND WILL LIKELY PRODUCE BLOWING AND DRIFTING OF SNOW. * SNOW ACCUMULATIONS: 6 TO 10 INCHES BY SUNDAY AFTERNOON...WITH UP TO 15 INCHES POSSIBLE IN THE MOUNTAINS. * WINDS: INCREASING EAST 15 MPH SUSTAINED WITH GUSTS TO 25 MPH TONIGHT THROUGH SUNDAY. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ001-291800- /O.EXT.KMSO.WW.Y.0014.110129T2100Z-110130T1800Z/ KOOTENAI/CABINET REGION- 245 AM MST SAT JAN 29 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE DEVELOPING THIS AFTERNOON ...BECOMING MODERATE AT TIMES TONIGHT. * SNOW ACCUMULATIONS: 3 TO 5 INCHES IN LOWER ELEVATIONS AND VALLEYS...WITH UP TO 8 INCHES IN HIGHER ELEVATIONS BY LATE SUNDAY MORNING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-291800- /O.EXT.KMSO.WW.Y.0014.110130T0300Z-110131T0000Z/ LOWER CLARK FORK REGION- 245 AM MST SAT JAN 29 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING OVER LOOKOUT PASS TODAY...BECOMING MODERATE TO HEAVY AT TIMES THROUGH SUNDAY AFTERNOON. LOWER ELEVATIONS WILL SEE SNOW DEVELOPING IN THE AFTERNOON...BECOMING MODERATE AT TIMES TONIGHT. * SNOW ACCUMULATIONS: 3 TO 5 INCHES IN LOWER ELEVATIONS AND VALLEYS...AND UP TO 10 INCHES IN HIGHER ELEVATIONS...INCLUDING LOOKOUT PASS BY SUNDAY AFTERNOON. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-291800- /O.EXT.KMSO.WW.Y.0014.110130T1200Z-110131T0600Z/ MISSOULA/BITTERROOT VALLEYS- 245 AM MST SAT JAN 29 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE DEVELOPING TONIGHT...BECOMING MODERATE AT TIMES THROUGH SUNDAY. EAST WINDS ARE EXPECTED TO INCREASE EARLY SUNDAY MORNING... PRODUCING BLOWING AND DRIFTING OF SNOW. LOCAL BLIZZARD CONDITIONS ARE POSSIBLE WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS...ESPECIALLY THROUGH HELLGATE CANYON AND DOWNTOWN MISSOULA SUNDAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES BY SUNDAY NIGHT...WITH UP TO 5 INCHES OVER THE FOOTHILLS. * WINDS: INCREASING TO EAST 15 TO 25 MPH BY SUNDAY MORNING. LOCAL GUSTS UP TO 35 MPH THROUGH HELLGATE CANYON INTO THE MISSOULA VALLEY SUNDAY. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ007-291800- /O.EXT.KMSO.WW.Y.0014.110130T1200Z-110131T0600Z/ BUTTE/BLACKFOOT REGION- 245 AM MST SAT JAN 29 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE DEVELOPING SATURDAY EVENING... BECOMING MODERATE TO HEAVY AT TIMES MAINLY NORTH OF HIGHWAY 12. EAST WINDS ARE EXPECTED TO INCREASE TONIGHT...PEAKING SUNDAY. THE COMBINATION OF SNOW AND WIND WILL PRODUCE BLOWING AND DRIFTING OF SNOW MAINLY NORTH OF GARRISON JUNCTION...INCLUDING INTERSTATE 90 AND THE HIGHWAY 12 AND HIGHWAY 200 CORRIDORS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES WITH UP TO 8 INCHES POSSIBLE NORTH OF HIGHWAY 12 AND AT HIGHER ELEVATIONS SUCH AS GEORGETOWN LAKE. 2 TO 4 INCHES SOUTH OF GARRISON JUNCTION... INCLUDING BUTTE AND ANACONDA. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ006-291800- /O.EXT.KMSO.WW.Y.0014.110130T1200Z-110131T0600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 245 AM MST SAT JAN 29 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING TONIGHT...BECOMING MODERATE TO HEAVY AT TIMES THROUGH SUNDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES IN HIGHER ELEVATIONS AND BENCHES. 2 TO 4 INCHES IN LOWER ELEVATIONS AND VALLEYS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ006-291800- /O.EXT.KMSO.WW.Y.0014.110130T1200Z-110131T0600Z/ SOUTHERN CLEARWATER MOUNTAINS- 145 AM PST SAT JAN 29 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY ABOVE 3000 FEET... THE WINTER WEATHER ADVISORY ABOVE 3000 FEET IS NOW IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING TONIGHT...BECOMING MODERATE AT TIMES THROUGH SUNDAY. * SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 3000 FEET BY SUNDAY NIGHT...WITH 1 TO 4 INCHES AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-291800- /O.CON.KMSO.WW.Y.0014.110130T0600Z-110131T0600Z/ NORTHERN CLEARWATER MOUNTAINS- 145 AM PST SAT JAN 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY. * IMPACTS/TIMING: SNOWFALL WILL BE INCREASING LATE THIS EVENING...BECOMING MODERATE AT TIMES THROUGH SUNDAY. * SNOW ACCUMULATIONS: 1 TO 5 INCHES BY SUNDAY NIGHT. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Jan 27, 8:37 PM MST, 6 hours 44 minutes earlier.
Area forecast discussion, Jan 27, 8:37 PM MST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
837 PM MST THU JAN 27 2011
.UPDATE...UPDATED TWICE THIS EVENING TO ISSUE A DENSE FOG ADVISORY
FOR THE VALLEYS OF NORTHWEST MONTANA AND MORE RECENTLY TO ADJUST
TEMPERATURES DOWN FOR TONIGHT IN A FEW AREAS WITH PERSISTENT
VALLEY INVERSIONS. SALMON AND THE KALISPELL AIRPORT REMAINED COLD
AND INVERTED THROUGH THE DAY AND REMAIN COLD WITH PATCHY FOG THIS
EVENING.
&&
.AVIATION...LOW VIS AND CEILING WILL CONTINUE TO BE A PROBLEM FOR
KGPI AND KSMN THROUGH FRIDAY MORNING. KMSO WILL BE IMPACTED TO A
LESSER EXTENT AND KBTM SHOULD REMAIN IN THE CLEAR.
&&
.PREV DISCUSSION... /ISSUED 216 PM MST THU JAN 27 2011/
DISCUSSION...
UPPER LEVEL RIDGING WILL LINGER OVER THE NORTHERN ROCKIES FOR ONE
MORE EVENING BEFORE AN APPROACHING SHORTWAVE FEATURE FROM BRITISH
COLUMBIA WILL WORK TO BREAK IT DOWN. CONTINUED SATURATED LOWER
LEVELS AND REMAINING STABILITY ALOFT WILL KEEP THE POTENTIAL FOR
FREEZING FOG AND STRATUS AGAIN THIS EVENING. THE UNCERTAINTY IN
THE FOG FORECAST FOR THIS EVENING WILL LIE IN THE DEVELOPMENT OR
PASSING OF ANY MID LEVEL CLOUDS. IF THESE CLOUDS ARE THICK
ENOUGH...THEY COULD LIMIT OR AT LEAST DECREASE THE INTENSITY OF
THE FOG. EITHER WAY...FREEZING FOG IS STILL EXPECTED FOR MANY
VALLEY LOCATIONS INCREASING CHANCES FOR ANOTHER SLICK MORNING
COMMUTE. THE RIDGE WILL SLOWLY FLATTEN/BREAK DOWN AS THE BROAD
SHORTWAVE FEATURE MOVES INTO THE REGION...INCREASING MOUNTAIN
SHOWER CHANCES ACROSS NORTHWEST MONTANA...BEFORE EXPANDING TO THE
VALLEYS DURING THE DAY SATURDAY. PRECIPITATION TYPE IS EXPECTED TO
BE MIXED AND GIVEN THE MODELS PREVIOUS ISSUES WITH FULLY CAPTURING
THE FULL ATMOSPHERIC TEMPERATURE PROFILE...HAVE ADDED A MENTION
FOR SLIGHT FREEZING RAIN LATE FRIDAY INTO SATURDAY MORNING FOR NW
MT AND WEST CENTRAL MT VALLEYS IN CASE AN UNDER FORECASTED MID-
LEVEL WARM LAYER MOVES OVER THE AREA.
SATURDAY NIGHT THROUGH FRIDAY...A STRONGER SHORTWAVE WILL DROP
DOWN ALONG THE ROCKIES SATURDAY NIGHT THROUGH EARLY SUNDAY. AT THE
SAME TIME...MUCH COLDER AIR WILL PUSH IN FROM THE OTHER SIDE OF
THE DIVIDE. SATURDAY NIGHT AND EARLY SUNDAY MORNING COULD BE A
FAIRLY SNOWY PERIOD FOR WEST CENTRAL AND NORTHWEST MONTANA AS THE
UPPER SHORTWAVE RIDES OVER THE LEADING EDGE OF THE COLD AIR. ONE
TO THREE INCH ACCUMULATIONS ARE POSSIBLE...ALONG WITH STRONG EAST
WINDS THROUGH BADROCK CANYON INTO THE KALISPELL AREA. THE COLDER
AIR WILL ENCOMPASS ALL OF WESTERN MONTANA BY SUNDAY
AFTERNOON...BUT WON'T MAKE MUCH OF AN INTRUSION INTO NORTH CENTRAL
IDAHO. THE COMING WEEK WILL SEE GENERALLY DRY WEATHER WITH VERY
SLOWLY WARMING TEMPERATURES AS STRONG HIGH PRESSURE BUILDS OVER
THE REGION.
AVIATION... LOW VISIBILITIES AND CEILINGS ARE EXPECTED TO PERSIST
IN NORTHWEST MONTANA AND AFFECT KGPI THE MOST THROUGH THE REST OF
TODAY AS FOG LIFTING TO A LOW HANGING STRATUS DECK CONTINUES TO
PLAGUE THE TERMINAL THERE. ELSEWHERE...FOG HAS BEEN ABLE TO
DISSIPATE. DISSIPATION WILL BE SHORT LIVED AS INVERSIONS
STRENGTHEN ONCE AGAIN OVERNIGHT AND FOG DEVELOPMENT HAS A CHANCE
TO REOCCUR ACROSS THE ENTIRE NORTHERN ROCKIES. AS A RESULT...LIMITED IF
ANY TRUE IMPROVEMENT IS EXPECTED OVER THE NEXT 24 HOURS AS HIGH
PRESSURE RIDGING CONTINUES AND FOG BECOMES AN AVIATION IMPACT ONCE
MORE FOR ALL TERMINALS (EXCEPT KBTM). IMPROVEMENT IN CONDITIONS SHOULD
BEGIN SOMETIME FRIDAY AFTERNOON AS AN APPROACHING WEATHER SYSTEM
HELPS TO FINALLY MIX OUT FOG.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...DENSE FOG ADVISORY UNTIL 10 AM MST FRIDAY KOOTENAI/CABINET
REGION...LOWER CLARK FORK REGION.
ID...NONE.
&&
SHORT TERM...GIBSON
LONG TERM....WHITMORE
AVIATION...GIBSONThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 6:09 PM MST | Dense Fog Advisory | MSO | Flathead, Lincoln, Mineral, Missoula, Sanders | 15 hr |
| Jan 28, 3:03 PM MST | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lincoln, Mineral, Missoula and 4 more | 55 hr |
Nearby
Winter Storm Watches in Montana, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.